Alert archive / Kansas / Frost Advisories in 2005
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 5, 2005, 12:15 PM CDT for 9 counties in Kansas. It took effect at Oct 6, 2005, 4:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 5, 2005, 12:15 PM CDT (17:15 UTC)
- In effect from
- Oct 6, 2005, 4:00 AM CDT
- Expired
- Oct 6, 2005, 3:09 AM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 051715 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1215 PM CDT WED OCT 5 2005 ...AREAS OF FROST LIKELY LATE TONIGHT... .AS COLD HIGH PRESSURE CONTINUES TO BUILD INTO WESTERN KANSAS LATER TONIGHT THE SKIES SHOULD BECOME MOSTLY CLEAR WITH DIMINISHING WINDS ALLOWING FOR COLD TEMPERATURES TO SETTLE IN. KSZ030-031-043>046-061>063-060115- /X.NEW.KDDC.FR.Y.0001.051006T0900Z-051006T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA 1215 PM CDT WED OCT 5 2005 /1115 AM MDT WED OCT 5 2005/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. SKIES WILL BECOME MOSTLY CLEAR TONIGHT AND WINDS WILL DECREASE TO AROUND 10 MPH BY DAYBREAK. THIS COMBINATION WILL RESULT IN TEMPERATURES IN THE LOW TO MID 30S AND AREAS OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 06
2 follow-up statements
000 WWUS73 KDDC 060055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 755 PM CDT WED OCT 5 2005 ...AREAS OF FROST LIKELY LATE TONIGHT... .AS COLD HIGH PRESSURE CONTINUES TO BUILD INTO WESTERN KANSAS LATER TONIGHT THE SKIES SHOULD BECOME MOSTLY CLEAR WITH DIMINISHING WINDS ALLOWING FOR COLD TEMPERATURES TO SETTLE IN. KSZ030-031-043>046-061>063-060900- /X.CON.KDDC.FR.Y.0001.051006T0900Z-051006T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA 755 PM CDT WED OCT 5 2005 /655 PM MDT WED OCT 5 2005/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. SKIES WILL BECOME MOSTLY CLEAR TONIGHT AND WINDS WILL DECREASE TO AROUND 10 MPH BY DAYBREAK. THIS COMBINATION WILL RESULT IN TEMPERATURES IN THE LOW TO MID 30S AND AREAS OF FROST. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KDDC 060809 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 309 AM CDT THU OCT 6 2005 ...HARD FREEZE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST KANSAS FRIDAY MORNING... .SKIES ARE EXPECTED TO CLEAR TONIGHT AS AN UPPER LEVEL DISTURBANCE PASSES BY. A SURFACE RIDGE IS EXPECTED TO SET UP ACROSS WEST CENTRAL KANSAS BY FRIDAY MORNING WITH CALM WINDS FORECASTED IN THIS AREA. THIS IS A PRIME SETUP FOR RADIATIONAL COOLING AND TEMPERATURES MAY FALL BELOW THE FREEZING MARK BY EARLY FRIDAY MORNING IN THE WATCH AREA. KSZ043-044-061>063-061615- /X.CAN.KDDC.FR.Y.0001.051006T0900Z-051006T1400Z/ /X.NEW.KDDC.FZ.A.0001.051007T0900Z-051007T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA 309 AM CDT THU OCT 6 2005 /209 AM MDT THU OCT 6 2005/ ...FROST ADVISORY IS CANCELLED... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT TO FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT TO FRIDAY MORNING. THE FROST ADVISORY HAS BEEN CANCELLED. CLOUD COVER AND STRONGER WINDS HAVE PREVENTED THE FORMATION OF FROST THIS MORNING. THEREFORE, THE FROST ADVISORY WILL BE CANCELLED. SKIES ARE EXPECTED TO CLEAR TONIGHT AND WINDS WILL GO LIGHT AS SURFACE HIGH PRESSURE BUILDS IN. AS A RESULT, TEMPERATURES MAY FALL TO NEAR 28 DEGREES IN THE WATCH AREA BY EARLY FRIDAY MORNING. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ030-031-045-046-060915- /X.CAN.KDDC.FR.Y.0001.051006T0900Z-051006T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 309 AM CDT THU OCT 6 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. CLOUD COVER AND STRONGER WINDS HAVE PREVENTED FROST FORMATION THIS MORNING. THEREFORE, THE FROST ADVISORY WILL BE CANCELLED. $$ KSZ074-075-061615- /X.NEW.KDDC.FZ.A.0001.051007T0900Z-051007T1400Z/ STANTON-GRANT- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES 309 AM CDT THU OCT 6 2005 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT TO FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT TO FRIDAY MORNING. SKIES ARE EXPECTED TO CLEAR TONIGHT AND WINDS WILL GO LIGHT AS SURFACE HIGH PRESSURE BUILDS IN. AS A RESULT, TEMPERATURES MAY FALL TO NEAR 28 DEGREES IN THE WATCH AREA BY EARLY FRIDAY MORNING. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ LACY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 5, 2:36 AM CDT, 9 hours 39 minutes earlier.
Area forecast discussion, Oct 5, 2:36 AM CDT, 9 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 236 AM CDT WED OCT 5 2005 .DISCUSSION... DAYS 1-2... ONLY CHALLENGE THIS CYCLE WILL BE TEMPS IN THE WAKE OF THE COLD FRONT. RADAR AND SURFACE POTENTIAL TEMPERATURE ANALYSIS SHOWS THE COLD FRONT AT 07Z ALREADY FROM HYS TO JUST N OF SYRACUSE AND ON TO TAD. THATS WHERE THE 00Z NAM HAS IT AT 12Z SO THE MODELS ARE ONCE AGAIN ABOUT 5 HOURS SLOW WITH THE FEATURE. GIVEN THAT WILL PLAY THE BOUNDARY TO BE THROUGH ALL MY ZONES EXCEPT THE FAR SOUTHEAST AT P28 WHERE THE MORNING LOW MAY WELL BE THE HIGH FOR TODAY. ELSEWHERE WITH THE FRONT THROUGH AND GOOD STRONG COLD AIR ADVECTION ONGOING THROUGH THE DAY 50S SEEMS VERY REASONABLE. SOME WEAK ELEVATED CONVECTION BEHIND THE BOUNDARY NECESSITATES SOME SMALL POPS OVER THE EASTERN HALF OF MY ZONES THIS MORNING BUT SUBSIDENCE AND CLEARING SHOULD TAKE PLACE THROUGHOUT THE AFTERNOON FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA. A CLEAR NIGHT TONIGHT WILL BRING TEMPS IN THE 30S NEARLY EVERYWHERE AND A FEW LOW LAYING AREAS MAY DIP BRIEFLY TO THE FREEZING MARK BUT FEEL FROST WOULD BE FAR TOO SPOTTY TO FLY ANY BANNERS. WILL MENTION IN THE HWO HOWEVER. MID AND UPPER LEVEL MOISTURE IN ALL THE MODELS SUPPORTS CONSIDERABLE CLOUD COVER THROUGH THE DAY ON THURSDAY THUS ANOTHER DAY WITH HIGHS ONLY IN THE 50S. MOST OF THIS WAS COVERED WELL IN THE GOING GRIDS BUT DID HAVE TO ADJUST FOR A MUCH FASTER FRONTAL MOVEMENT. DAYS 3-7... CANNOT ARGUE WITH GOING FCST WITH REGARDS TO THE NEXT DEEP TROUGH COMING INTO THE SOUTHWEST STATES. THE SYSTEM WILL BE FAR ENOUGH SOUTH SUCH THAT WARM CONVEYER BELT WILL REACH DEEP INTO OLD MEXICO TO TAP INTO THE GOOD GULF MOISTURE THAT WAS SHUNTED SOUTH BY THE ONGOING LARGE PLAINS STORM. IT WILL TAKE TIME TO GET THE MOISTURE BACK NORTH THROUGH THE SOUTHERN HIGH PLAINS AND INTO THE CENTRAL HIGH PLAINS, BUT A SLOW MOVING BAROCLINIC SYSTEM THROUGH THE SOUTHERN ROCKIES SHOULD ALLOW ENOUGH TIME TO GET MOISTURE AHEAD OF THE SYSTEM TO PROVIDE PCPN FOR WESTERN KANSAS. PREVIOUS SHIFT, BASED ON THIS THINKING, INCREASED POPS INTO CHANCE CATEGORY WHICH LOOKS GOOD AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 34 56 35 / 30 0 0 0 GCK 54 32 55 34 / 10 0 0 0 EHA 57 33 53 35 / 0 0 0 0 LBL 59 35 55 35 / 20 0 0 0 HYS 55 34 56 34 / 30 0 0 0 P28 71 38 58 37 / 40 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/UMSCHEID
Hazardous weather outlook, Oct 5, 6:37 AM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 637 AM CDT WED OCT 5 2005 KSZ030-031-043>046-061>066-074>081-084>090-061000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 637 AM CDT (537 AM MDT) WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTH WINDS WILL REMAIN JUST BELOW WIND ADVISORY LEVELS AS THE COLD FRONT WHICH CROSSED THE AREA DURING THE NIGHT CONTINUES ON SOUTH ACROSS OKLAHOMA AND THE TEXAS PANHANDLE. THE FRONT WILL BRING MUCH COOLER TEMPERATURES AND SOME SPOTTY SHOWERS TODAY. THE SHOWERS WILL BE OVER EARLY TODAY WITH CLEARING SKIES DURING THE AFTERNOON AND EARLY EVENING. CLEAR SKIES WILL MEAN SOME COLD TEMPERATURES TONIGHT. AREAS NORTH OF THE ARKANSAS RIVER VALLEY MAY FLIRT BRIEFLY WITH THE FREEZING MARK TOWARDS SUNRISE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK THOUGH THERE WILL BE A FAIR CHANCE FOR SHOWERS AND THUNDERSTORMS BY MONDAY AND TUESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JOHNSON
Nearby
Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.